MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48280145
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during surgery the tip of the tap broke when it was used to l4 right side.The tip is remained to the patient.The broken part remained in l4.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: no relevant manufacturing issues were identified as all units met stryker specifications.The tap was inspected and it was found that the tip was fractured.Conclusion: the probable root causes of this event are user error.
 
Event or Problem Description

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6537200
Report Number0009617544-2017-00184
Device Sequence Number75120
Product Code LXH
UDI-Device Identifier04546540710413
UDI-Public(01)04546540710413
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48280145
Device Lot Number153234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by Manufacturer04/06/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR